Off BP medication

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes

Diabetes This section of the forum can be used to discuss anything and everything to do with Diabetes. Please use this general Diabetes section for any comments or discussions that don't fit into the more specific forum categories below. Please also ensure that all posts and threads are on topic, about Diabetes.


Like Tree10Likes
  • 5 Post By AnnC
  • 1 Post By Shanny
  • 2 Post By AnnC
  • 2 Post By AnnC

Off BP medication


Closed Thread
 
Shared Thread Thread Tools
Old 04-22-2012, 23:01   #1
AnnC
Guest
 
Posts: n/a


Default Off BP medication

I've been on Karvezide since 2005, but recently asked my GP to halve the dose because I was getting very low systolic readings and suffering from dizziness beyond what I was prepared to put up with.

She agreed and I tried it for three weeks, but the dizziness was just as bad and my systolic dipped down into the 80s a couple of times. I just couldn't function effectively, was worried about driving the car, and had to give up gardening altogether.

So 4 days ago I just decided to stop taking the Karvezide, and things improved immediately. Yesterday I chopped down and cleared a large clump of overgrown heliconias and gingers, and it was only about half an hour into the bending and straightening that I realised I wasn't dizzy and was actually really enjoying it. BP was good last night and again this morning. I'll monitor my BP carefully for the next few weeks, but it looks as if I am going to be able to do without this medication, which I was told I would have to take for the rest of my life.

Miss_Blue, Shanny, moon and 2 others like this.
 
Old 04-22-2012, 23:59   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

All I have to say about this is: Great news, Ann!




AnnC likes this.
Shanny is offline  
Old 04-23-2012, 00:35   #3
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1790 likes received
1507 likes given
Default

I'm glad you figured out what was causing your dizziness. I remember when I was on statins I had similar problems with my BP systolic dropping very low. Even bending down to get the clothes out of the dryer made me dizzy. Again it disappeared when I stopped the statin. Luckily I have never been on BP meds.

__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
 
Old 04-23-2012, 01:31   #4
AnnC
Guest
 
Posts: n/a


Default

Quote:
Originally Posted by jwags View Post
I'm glad you figured out what was causing your dizziness. I remember when I was on statins I had similar problems with my BP systolic dropping very low. Even bending down to get the clothes out of the dryer made me dizzy. Again it disappeared when I stopped the statin. Luckily I have never been on BP meds.
I had the same dizziness when I was first put on it and I'm not on any other medication, so it wasn't hard to pinpoint, especially when my BP meter was backing me up.

If I can maintain this, I will be totally free of all pharmacy medication, and just on the Vitamin D3 and magnesium/calcium tabs plus fish oil.

Shanny and Patdart like this.
 
Old 04-23-2012, 04:23   #5
Senior Member
 
Miss_Blue's Avatar
 
Join Date: Apr 2009
Location: Chicago, IL
Posts: 561

Member Type
Type 2
Diagnosed in 2008

526 likes received
478 likes given
Default

That's wonderful! My doctor put me on a low dose of a diuretic a while ago because my BP was spiking from nerves at the doctor's office. I had very bad dizziness every time I stood up and a few times I almost fainted. One of the most miserable experiences with a medication I've ever had.

Miss_Blue is offline  
Old 04-23-2012, 04:40   #6
AnnC
Guest
 
Posts: n/a


Default

Quote:
Originally Posted by Miss_Blue View Post
That's wonderful! My doctor put me on a low dose of a diuretic a while ago because my BP was spiking from nerves at the doctor's office. I had very bad dizziness every time I stood up and a few times I almost fainted. One of the most miserable experiences with a medication I've ever had.
Yes, it is miserable. Many years ago I had a doctor who understood the white coat syndrome really well and always gave his patients the option to monitor at home. I've now convinced both the doctors at my small clinic to let me be the judge and keep track of it myself. Of course, my diabetic management helped get them to let me do this.

Miss_Blue and Shanny like this.
 
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Medication irishbrian Diabetes Forum Lounge 31 04-16-2012 18:44
medication amount pddmfm New Member Introductions 11 03-03-2012 23:31
medication has new odor pam Diabetes Forum Lounge 3 10-26-2011 00:58
Hii, new here. Have some questions about medication garlicdiabetes New Member Introductions 2 09-22-2011 03:56
medication question Scorpio Diabetes Treatment 8 04-09-2011 15:43

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 09:00.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.